Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Protecting your stomach on all these meds!

Erin4EErin4 Posts: 8
I was just wondering if anyone has recommendations for trying to protect your stomach (not to mention liver and kidneys) while having to be on antiinflammatories and pain meds everyday.
I'm almost as worried about the possible damage it might cause as I am worried about when my pain will end!!
I am recovering from l4l5 microdiscectomy with no relief so far (6 weeks post). Every time I try to decrease my meds I end up in bed in tears all day. At least I can putter around the house and go on a couple walks a day if I take them.
I always eat with my pills but thinking of trying an antacid everyday as well.??



  • I take my meds with slimfast/special K shakes. I try not to take meds on an empty stomach, except the ones at bedtime.
  • Hi..My doctor recommended Nexium or ranitidine or both..also taking with food..I take my nighttime meds with nothing but water. It is a cath 22 as far as I am concerned..I wish for the pain to subside so I can at least breathe normal so The effects are like pain or no pain??

    Good luck ..wishing you all the best
  • I've had massive problems with these before. Always have with food (full meal not snack) and speak to Dr about drugs such as omeperazole to protect stomach. If any serious sickness, heartburn or toilet problems go back to Dr straight away. I wasn't given correct support or advice and got stomach ulcer. Now can't take any antinflamatories anymore. 18 months on I still have stomach problems. Would also suggest second opinion about dosage as Dr's disagree about what is considered 'safe'
Sign In or Register to comment.